Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 10, NWS Northern Indiana

June 22, 20165 counties in Indiana

NWS Northern Indiana issued this river flood warning at Jun 22, 2016, 12:15 PM EDT for 5 counties in Indiana. It took effect at Jun 23, 2016, 7:17 AM EDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 12:15 PM EDT (16:15 UTC)
In effect from
Jun 23, 2016, 7:17 AM EDT
Expired
Jun 25, 2016, 9:12 AM EDT
In force
50 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 7.61 ft at Jun 21, 2016, 12:00 PM EDT.

actionminormoderate5101506/2206/2306/2406/2506/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

094 
WGUS43 KIWX 221615
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1215 PM EDT WED JUN 22 2016

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties


.Expected rainfall from the upcoming storm system today and tonight,
is expected to cause the Eel River at North Manchester to rise above
flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-231615-
/O.NEW.KIWX.FL.W.0010.160623T1117Z-160625T1312Z/
/NMCI3.1.ER.160623T1117Z.160623T1800Z.160624T1312Z.NO/
1215 PM EDT WED JUN 22 2016

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Eel River at North Manchester
* from Thursday morning to Saturday morning.
* At 11 AM Wednesday the stage was 4.7 feet and falling.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Thursday morning  
  and crest near 10.7 feet around 2 PM Thursday June 23 and fall 
  below flood stage around 9 AM Friday June 24.
* At 11.0 feet...Flood water nears the lumber company and trailer 
  court on south Mill Street.
* This crest compares to a previous crest of 10.9 feet which occurred 
  on May 11 2016.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
1 follow-up statement
401 
WGUS83 KIWX 231513
FLSIWX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT THU JUN 23 2016

...The flood warning is cancelled for the following river...
 
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties
 
The Eel River at North Manchester crested below flood stage this
morning and will return to more normal levels by late Friday.  This
will be the last statement for this high water event. 

INC017-085-103-169-183-231543-
/O.CAN.KIWX.FL.W.0010.000000T0000Z-160625T1312Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1113 AM EDT THU JUN 23 2016

The Flood Warning is cancelled for
  The Eel River at North Manchester
* At 10 AM Thursday the stage was 6.5 feet
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 6.7 feet this 
  morning. The river will continue falling.


&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 22, 8:00 AM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 22, 8:00 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
800 AM EDT WED JUN 22 2016

.SYNOPSIS...
Issued at 152 AM EDT Wed Jun 22 2016

A warm front will return northward today as low pressure moves
toward the area. This will result in a renewed threat of showers
and thunderstorms, and an elevated threat of widespread severe
weather late this afternoon and early tonight. In addition, there
is a potential of heavy rainfall tonight. High temperatures today
and Thursday will be around 80. Lows tonight will be from the mid
60s to lower 70s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 450 AM EDT Wed Jun 22 2016

A significant severe weather outbreak is expected late today and
early tonight. A fast moving upper level disturbance over the
Northern Plains will race southeast and move across the area early
tonight. Storms over North Dakota associated with this system early
this morning will move southeast and eventually intensify into a
fast moving line of storms. These storms are expected to produce
widespread wind damage by early tonight over the forecast area as a
warm front moves northeast. Substantial low level shear will elevate
the risk for tornadoes, so have included this mention in the
Hazardous Weather Outlook. Have coordinated rainfall amounts with
the Weather Prediction Center and have raised amounts tonight as
precipitable water values top 2.0 inches. The SPC has shifted the
moderate risk just a little to the southwest from the Day 2 outlook
yesterday to be more in line where upper level support will be
collocated where storms are able to become surface based.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 450 AM EDT Wed Jun 22 2016

The severe weather threat will be waning early Thursday as the upper
level disturbance moves out of the area. Lingering showers will end
by Thursday afternoon with conditions becoming less humid later in
the day. Heat and humidity will begin returning Friday with highs
climbing to near 90 late in the weekend. Heat indices will top 90
degrees Sunday. Have raised shower and storm chances Sunday and
Sunday night favoring the model blend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 748 AM EDT Wed Jun 22 2016

VFR conditions to continue through the morning. Elevated
convection will overspread the area from the west through the
morning. Expect VFR to MVFR conditions as the core of warm air and
afternoon heating work to produce more cu/stratus. Expect the
second round of convection to advect into the region as mcc/mcs
moves out of IL/WI toward IN around 00Z at KSBN and 02Z at KFWA.
Significantly lower cigs/vsbys will occur as this convection moves
in.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LEWIS
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 5:37 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 AM EDT WED JUN 22 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
537 AM EDT WED JUN 22 2016 /437 AM CDT WED JUN 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE EXPECTED BY
EARLY TONIGHT. WEAK TORNADOES...LARGE HAIL AND HEAVY RAINFALL ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO
THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN
EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR
FLOODING WILL ALL BE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
537 AM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS ARE LIKELY LATE
TODAY AND EARLY TONIGHT. LARGE HAIL AND AN ISOLATED WATERSPOUT ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.